It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-06-2010, 12:22 PM   #1
Junior Member
(female)
 
Join Date: Aug 2005
Location: Strongsvil
Posts: 26
Halley888 HB User
Hypothyroid - Trembling, weak muscles, leg pain symtpoms

I had a total thyroidectomy in July 2002. I've been on 88 mcg. of levothyroxine for quite a while, but have been recently changed to 100 mcg. Since November, my TSH has been up and down. It's 4.6 right now.

I've had trouble with the increased dosage, so the ENDO is having me alternate between the 88 & 100 mcg.

What I want to know is, has anyone else had trembling, weak muscles, muscle aches especially in my legs, heart palpitations with increased dosage? I've told the ENDO about these symtoms, but she just says my body has to adjust to the increased dosage. I feel like I have parkinsons. Sometimes, my hand is shaking so much that I can't put my key in the car door.

I've been on this dosage for a few months. Shouldn't my body have adjusted by now? I would really appreciate any replies. Thanks so much.


 
Old 08-06-2010, 09:38 PM   #2
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: Missouri, USA
Posts: 12,317
midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
Re: Hypothyroid - Trembling, weak muscles, leg pain symtpoms

TSH of 4.6 is way too high. You're hypothyroid and do need the dose increase. Your tremors and weakness might just be a sign of your hypo state, or it could be from the brand or type of thyroid med you're taking.

It's true that there is a certain amount of adjustment the body has to undergo when a dose changes, but a "few" months is certainly enough adjustment time. It's time to try something else.

Trembling can be a sign of a blood calcium deficiency. Thyroid surgery can damage parathyroid glands, causing calcium level issues. Do you think that happened?Although, I don't know if that problem could continue this long after a surgery. Just a thought.

Are you taking generic levothyroxine? If so, you should try a name brand. Or vice versa. Any one of the T4 meds could work differently within your body than the one you're taking. Three major endocrine societies have issued a statement that supports this fact. I have seen several people on the board report that Synthroid caused them leg pain which disappeared when they switched to another product. Besides Synthroid, in the US there are Levoxyl, Levothroid, and Unithroid. Plus, I think generics are made by two different companies. Any one of them might work better for you.

If you find you that none of the available products makes you feel well without causing leg and muscle pain, you should consider asking for a natural desiccated thyroid product. Most endos adamantly refuse to prescribe these, but millions of people have successfully taken them since their medical advent in the late 1800s. Endos like to say they're outdated and unsafe, both of which are patently untrue. If it turns out you can't tolerate any of the T4 meds, you should consider finding an MD who will prescribe a natural med for you.

Since you have no thyroid gland at all now, your well-being hinges on having an MD who will prescribe enough thyroid hormone for you to be well. If your TSH is that high at the moment, I'm doubtful that this is happening for you. Although, to his credit, your endo did increase your dose; but that won't help much if that particular product gives you intolerable side effects.

Also... this is critically important.... If your thyroidectomy was due to thyroid cancer, you must have your TSH suppressed to around .3 or lower in order to prevent a recurrence.

 
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
weak, brittle, peeling, ridges loralei Nail Problems 6 03-24-2012 12:20 PM
Chest Pain... what could be causing it? wwwgirl General Health 2 08-06-2010 12:46 PM
What do these Labs mean?- Hypothyroid Halley888 Thyroid Disorders 3 06-01-2010 04:53 AM
wobbly weak thighs for 5 weeks anybody? togbabe Neuromuscular Diseases 13 11-24-2009 03:42 PM
Wobbly weak feeling in thighs for 5 weeks togbabe General Health 0 10-24-2009 10:08 PM

Tags
hypothyroid, trembling, weak muscles



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (668), midwest1 (631), FinnMaid (313), Reece (225), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (47), Bran'sNana (44)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (857), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 11:30 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!